Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

What does black stool indicate and can taking levothyroxine cause it?

User rating for this question
Answered by

Practicing since : 1999
Answered : 517 Questions
Are black stools normal? What if you are on the medication levothyroxine?
Posted Thu, 6 Feb 2014 in Medicines and Side Effects
Answered by Dr. Alokkalyani 42 minutes later
Brief Answer: it is not normal Detailed Answer: Hi I'm dr Alok. Pleased to answer your health related queries Black Stool is not normal until unless you have taken charcoal or other blackening agents It usually indicate bleeding in upper part of your intestine and stomach This happens especially when one is on pain killers or aspirin like drugs or any disease which can leads to bleeding in stomach or intestine There is no relation with thyroid medicine Hope this will help
Above answer was peer-reviewed by
Follow-up: What does black stool indicate and can taking levothyroxine cause it? 2 days later
I've had stomach nausea for several years now on top of this, so I think I'm going to schedule an appointment with my gastrologist. I've also been taking aspirin a lot lately because of my headaches. Thanks for the info.
Answered by Dr. Alokkalyani 3 hours later
Brief Answer: thanks Detailed Answer: Thanks and most welcome Dr Alok
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor